Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 227, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 14, 2015, 3:45 PM EDT for 4 counties in Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2015, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 14, 2015, 4:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
The radar
The Moody AFB radar (KVAX), 96 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2282 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:44 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 14, 2:44 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT TUE JUL 14 2015 .NEAR TERM /THRU TONIGHT/... SCATTERED THUNDERSTORMS EXPECTED INTO EARLY EVENING ACROSS SRN GA/NE FL. HOWEVER...MAY SEE GREATER COVERAGE WITH LARGE CLUSTER OF THUNDERSTORMS OVER CTRL GA MOVING SE...LIKELY TO CROSS OVER OUR NRN COUNTIES SE TO SSI...AND WENT WITH LIKELY POPS IN THIS AREA THRU LATE AFTERNOON. POTENTIAL FOR LOCALLY STRONG WINDS WITH STRONGEST CELLS. ACTIVITY WILL GRADUALLY DIMINISH DURING THE EVENING. MUGGY WITH LOW TEMPS GENERALLY MID 70S. .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... THE EAST COAST UPPER LEVEL TROUGH BRIEFLY AMPLIFIES ON WEDNESDAY AS SEVERAL SHORT WAVES DIG SOUTHEAST INTO THE BASE OF THE TROUGH. THIS WILL DRIVE AN OLD FRONTAL SYSTEM SOUTHWARD TO THE FLORIDA- GEORGIA STATE LINE THROUGH THURSDAY WITH ENHANCED CHANCES OF CONVECTION. LOOK FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS AND LIKELY CONTINUING INTO THE OVERNIGHT HOURS NEAR THE GULF AND ATLANTIC COASTS. WITH STRONG INSTABILITY AND DEEP LAYER SHEAR MIGHT SEE SOME SEVERE WEATHER TOMORROW. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 90S WITH HEAT INDEX VALUES IN THE 104 TO 108 RANGE. .LONG TERM /FRIDAY THROUGH TUESDAY/... THE EAST COAST UPPER TROUGH SHIFTS FURTHER OFFSHORE WITH THE LARGE RIDGE OVER THE TEXAS-OKLAHOMA- LOUISIANA AREA NOSING EASTWARD INTO THE AREA. THIS WILL RESULT IN A MEAN NORTH TO NORTHWEST FLOW ACROSS THE FORECAST AREA CONTINUING THE HOT TEMPERATURES/HEAT INDEX VALUES THROUGH THE WEEKEND WITH SIGNIFICANTLY REDUCED RAIN CHANCES. TEMPERATURES ON SUNDAY MAY REACH THE CENTURY MAKE ACROSS PORTIONS OF INTERIOR SOUTHEAST GEORGIA. EARLY NEXT WEEK A COOL FRONTAL BOUNDARY WILL MAKE A RUN AT THE AREA WITH INCREASING POPS AND BRING TEMPS DOWN A BIT... BUT STILL SLIGHTLY ABOVE NORMAL TEMPERATURES. && .AVIATION...VFR OUTSIDE OF SCATTERED CONVECTION. POTENTIAL FOR STRONG GUSTY WINDS WITH TSRA. && .MARINE...LOW PRESSURE WELL NORTH AND RIDGE OF HIGH PRESSURE TO THE SOUTH WILL MAINTAIN SW 15 KTS NEARSHORE...15-20KTS OFFSHORE THRU THURSDAY...WILL MAINTAIN EXERCISE CAUTION OFFSHORE COMPONENT. WEAKER PRESSURE GRADIENT...THUS LIGHTER WINDS...FRI THRU SUN WITH WEAK HIGH PRESSURE RIDGE MOVING OVER THE WATERS. RIP CURRENTS: LOW RISK THRU WED. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 95 76 95 / 40 40 30 50 SSI 77 94 78 91 / 40 40 40 40 JAX 76 94 77 91 / 30 40 30 50 SGJ 76 93 78 91 / 30 40 30 50 GNV 75 92 76 91 / 30 40 30 60 OCF 75 91 76 91 / 30 50 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/SANDRIK/WALKER
Hazardous weather outlook, Jul 14, 9:20 AM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 920 AM EDT TUE JUL 14 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-151330- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 920 AM EDT TUE JUL 14 2015 ...ISOLATED SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING... ...HOT AND HUMID CONDITIONS WILL CONTINUE THIS WEEK WITH AFTERNOON HEAT INDICES AROUND 104 TO 108 DEGREES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED STORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE EARLY AFTERNOON WILL SEE THE BEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS OVER NORTH FLORIDA MOVING FROM THE WEST-SOUTHWEST TO THE EAST-NORTHEAST AT 15 TO 20 MPH. LATER THIS AFTERNOON AND THIS EVENING...A BAND OF STORMS IS EXPECTED TO MOVE INTO SOUTHEAST GEORGIA AND NORTH FLORIDA FROM THE NORTHWEST AND INTERSECT WITH THE EAST COAST SEA BREEZE FRONT. A BETTER CHANCE OF SEVERE THUNDERSTORMS WILL EXIST WITH THIS BAND AND THE SEA BREEZE FRONT INTERACTION ESPECIALLY OVER SOUTHEAST GEORGIA AND FLORIDA EAST COAST COUNTIES/SAINT JOHNS RIVER AREA. THE MEAN MOVEMENT ON THESE STORMS SHOULD BE FROM NORTHWEST TO SOUTHEAST AROUND 15 MPH. PULSE SEVERE THUNDERSTORMS ARE EXPECTED TODAY WITH DAMAGING WINDS...HAIL...FREQUENT LIGHTNING AND LOCALIZED FLOODING FROM HEAVY RAINFALL. HIGHS IN THE MID TO UPPER 90S OVER INLAND AREAS AND LOWER 90S ALONG THE COAST WILL SUPPORT HEAT INDICES AROUND 104 TO 108 DEGREES DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS STORMS ARE EXPECTED EACH DAY. STORM MOVEMENT WILL MAINLY BE TOWARDS THE SOUTHEAST. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON...WITH DAMAGING WINDS UP TO 60 MPH...SMALL HAIL...FREQUENT LIGHTNING AND MINOR FLOODING FROM LOCALIZED HEAVY RAINFALL. HIGHS IN THE MID TO UPPER 90S WILL CONTINUE THROUGH THURSDAY WITH HEAT INDICES AROUND 105 DEGREES DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. SANDRIK
In the hours before
Local storm report, Jul 14, 9:49 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 AM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 6 S RAINBOW LAKES ESTAT 29.05N 82.46W
07/13/2015 MARION FL 911 CALL CENTER
NUMEROUS TREES REPORTED DOWN IN THE DUNNELLON AREA. TIME
ESTIMATED BY RADAR.
&&
WALSHSpecial weather statement, Jul 14, 1:16 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
116 PM EDT TUE JUL 14 2015
FLZ037-040-141745-
MARION FL-PUTNAM FL-
116 PM EDT TUE JUL 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM AND
NORTHEASTERN MARION COUNTIES UNTIL 145 PM EDT...
AT 115 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKE DELANCY...OR NEAR SALT SPRINGS...MOVING NORTHEAST AT 25 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
CRESCENT CITY...POMONA PARK...FORT MCCOY...SALT SPRINGS...
FRUITLAND...LAKE DELANCY...WELAKA...LAKE COMO AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2920 8190 2937 8199 2961 8153 2960 8152
2949 8152 2945 8149 2940 8148 2939 8145
2940 8144 2938 8145 2933 8168 2931 8168
2929 8165 2929 8166
TIME...MOT...LOC 1715Z 244DEG 24KT 2940 8176
SANDRIKSpecial weather statement, Jul 14, 2:39 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT TUE JUL 14 2015
GAZ133-135-141930-
JEFF DAVIS GA-APPLING GA-
239 PM EDT TUE JUL 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFF DAVIS AND
NORTHERN APPLING COUNTIES UNTIL 330 PM EDT...
AT 239 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLANT HATCH...MOVING EAST AT 15 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BAXLEY...HAZLEHURST...GRAHAM...PLANT HATCH...GRAYS LANDING AND PINE
GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3197 8243 3195 8241 3196 8238 3194 8238
3194 8231 3195 8231 3192 8225 3190 8216
3176 8217 3181 8273 3188 8273 3192 8268
3193 8259 3196 8256 3195 8249 3195 8248
3197 8248
TIME...MOT...LOC 1839Z 273DEG 14KT 3191 8242
PETERSONSpecial weather statement, Jul 14, 3:35 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 PM EDT TUE JUL 14 2015
GAZ150-162-163-142015-
CLINCH GA-ECHOLS GA-WARE GA-
335 PM EDT TUE JUL 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ECHOLS...SOUTH
CENTRAL WARE AND SOUTHEASTERN CLINCH COUNTIES UNTIL 415 PM EDT...
AT 335 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FARGO...MOVING EAST AT 25 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FARGO AND NEEDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3084 8272 3088 8242 3080 8242 3079 8235
3063 8237 3068 8274
TIME...MOT...LOC 1935Z 268DEG 20KT 3076 8259
PETERSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:16 PM EDT | Special Weather Statement | JAX | Putnam | 29 min |
| Jul 14, 4:43 PM EDT | Special Weather Statement | JAX | Baker | 47 min |
| Jul 14, 4:48 PM EDT | Special Marine Warning | JAX | 117 min | |
| Jul 14, 5:11 PM EDT | Special Weather Statement | JAX | Nassau | 49 min |
| Jul 14, 5:16 PM EDT | Special Weather Statement | JAX | Columbia | 44 min |
| Jul 14, 5:21 PM EDT | Special Marine Warning | JAX | 114 min | |
| Jul 14, 5:25 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 50 min |
| Jul 14, 6:24 PM EDT | Special Weather Statement | JAX | Duval | 36 min |
| Jul 14, 6:38 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jul 14, 7:11 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jul 13, 8:52 PM EDT | Special Weather Statement | JAX | Wayne | 38 min |
| Jul 14, 2:39 PM EDT | Special Weather Statement | JAX | Jeff Davis | 51 min |
| Jul 14, 3:18 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Coffee, Jeff Davis | 27 min |
| Jul 14, 3:35 PM EDT | Special Weather Statement | JAX | Clinch | 40 min |
| Jul 14, 3:53 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 52 min |
| Jul 14, 3:57 PM EDT | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Ware | 48 min |
| Jul 14, 4:21 PM EDT | Special Weather Statement | JAX | Camden | 39 min |
| Jul 14, 4:41 PM EDT | Special Weather Statement | JAX | Charlton | 49 min |
| Jul 14, 4:49 PM EDT | Special Weather Statement | JAX | Pierce, Ware | 41 min |
| Jul 14, 5:08 PM EDT | Special Weather Statement | JAX | Brantley, Camden, Glynn | 52 min |
| Jul 14, 5:21 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 39 min |
| Jul 14, 5:30 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Glynn | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.